Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 123, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 9, 2008, 3:50 PM CDT for Humphreys County, Sharkey County, Washington County, Mississippi. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2008, 3:50 PM CDT (20:50 UTC)
- Expired
- Sep 9, 2008, 5:00 PM CDT
- In force
- 70 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humphreys County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 092050
FFWJAN
MSC053-125-151-092345-
/O.NEW.KJAN.FF.W.0123.080909T2050Z-080909T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF HOLLANDALE...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
THESE STORMS WERE PRACTICALLY STATIONARY AND BEGINNING TO BUILD
BACK INTO SOUTHEASTERN WASHINGTON AND NORTHERN SHARKEY
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLOVE...
ESTILL AND ISOLA
DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY
FALLEN OVER PORTION OF HUMPHREYS COUNTY. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. SOME LOCATIONS
ACROSS WASHINGTON AND SHARKEY COUNTY CAN NOT TAKE TOO MUCH RAIN AND
THIS RAINFALL COULD QUICKLY LEAD TO LOCALIZED FLOODING ISSUES.
LAT...LON 3326 9044 3324 9041 3325 9039 3324 9038
3312 9039 3311 9041 3312 9042 3311 9042
3293 9091 3328 9091
$$
BANNAN1 follow-up statement
000
WGUS74 KJAN 092200
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE SEP 9 2008
MSC053-125-151-092210-
/O.CAN.KJAN.FF.W.0123.000000T0000Z-080909T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
500 PM CDT TUE SEP 9 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SHARKEY...HUMPHREYS
AND WASHINGTON COUNTIES...
LAT...LON 3326 9044 3324 9041 3325 9039 3324 9038
3312 9039 3311 9041 3312 9042 3311 9042
3293 9091 3328 9091
$$
BANNANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:00 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 9, 3:00 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE SEP 9 2008 .DISCUSSION... NEAR TERM: NO SIGNIFICANT CHANGES ARE NEEDED TO THE FORECAST GRIDS THROUGH THIS EVENING WITH A WEAK COLD FRONT CURRENTLY DRAPED ACROSS NRN PORTIONS OF THE FORECAST AREA. VERY MOIST AIR (2.12 PRECIPITABLE WATER ON 12Z JAN RAOB) IS AVAILABLE ALONG WITH MIXED LAYER CAPES > 1500 J/KG WITH LITTLE CONVECTIVE INHIBITION. STRONG INSOLATION HAS INCREASED DIFFERENTIAL HEATING NEAR FRONTAL BOUNDARY AND THIS IS LEADING TO SCATTERED TO NUMEROUS SHOWERS/TSTMS AS WE GO THROUGH THE AFTN. 0-6KM SHEAR OF 15-20KTS WILL BE SUPPORTIVE OF MULTICELL CLUSTERS...GIVEN STRENGTH OF INSTABILITY WILL MAINTAIN STRONG WORDING IN THE HWO. TONIGHT THROUGH WEDNESDAY NIGHT...THE FRONTAL BOUNDARY WILL STALL AND BECOME MORE DIFFUSE WITH TIME AND EXPECT RAIN CHANCES TO BE SMALLER. SUMMER-LIKE HEAT WILL CONTINUE FOR WED AFTN AND ENOUGH MOISTURE/INSTABILITY WILL BE IN PLACE FOR DIURNAL CONVECTIVE DEVELOPMENT. FOR THURSDAY AND BEYOND...IKE IS STILL THE BIG CONCERN AS IT IS FORECAST TO TRACK ACROSS THE CENTRAL AND WESTERN GULF BEFORE MAKING LANDFALL AND RECURVING NORTH TO NE IN THE WESTERLIES. IT APPEARS LANDFALL WILL BE SOMEWHERE ON THE TEXAS COAST...BUT WHAT IKE DOES AFTER LANDFALL WILL HAVE THE BIGGEST IMPACT ON OUR WEATHER. BASED ON CURRENT HPC FORECAST AT DAYS 6/7...WESTERN PORTIONS OF THE AREA COULD EXPECT A RISK FOR HEAVY RAINFALL AND A FEW TORNADOES. SOME GUIDANCE SUGGESTS IKE COULD TURN A LITTLE MORE SHARPLY TO THE NORTHEAST AFFECT MORE OF THE AREA SO ALL RESIDENTS IN THE ARKLAMISS SHOULD KEEP A CLOSE EYE ON IKE FORECAST UPDATES. IN ANY CASE... EXPECT AN INCREASE IN DEEP MOISTURE THURSDAY/FRIDAY AS MOIST SOUTHEAST FLOW NORTH OF IKE INCREASES OVER THE FORECAST AREA. THIS WILL LEAD TO AN INCREASE IN DIURNAL CONVECTIVE CHANCES FOR THOSE DAYS. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING OCCASIONAL MVFR CONDITIONS TO GWO/GLH/GTR AND JAN THIS AFTERNOON AND EVENING AS A SLOW MOVING COLD FRONT DRIFTS SOUTH ACROSS THE AREA. IFR CONDITIONS WITH 1 TO 2 HUNDRED FOOT CEILINGS WILL BE POSSIBLE VERY EARLY TOMORROW MORNING IN STRATUS AND FOG OVER MOST SITES./15/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/15
Hazardous weather outlook, Sep 9, 2:45 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT TUE SEP 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 245 PM CDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY LOCALLY HEAVY RAINFALL AND A FEW STRONG THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AS A WEAK COLD FRONT PUSHES SOUTHEAST INTO THE AREA AND INTERACTS WITH A VERY MOIST AND UNSTABLE AIRMASS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NIGHT PERSONS IN THE ARKLAMISS SHOULD MONITOR FORECASTS AND ADVISORIES CONCERNING HURRICANE IKE WHICH WILL BE MOVING INTO THE CENTRAL AND WESTERN GULF OF MEXICO BY THURSDAY. IKE IS FORECAST TO MAKE LANDFALL ON THE TEXAS COAST SATURDAY AND THEN WEAKEN AS IT MOVES NORTH THROUGH EASTERN TEXAS. ON THIS PATH...PORTIONS OF THE OUTLOOK AREA ALONG AND WEST OF THE MISSISSIPPI RIVER WOULD STAND TO RECEIVE THE GREATEST IMPACTS FROM IKE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY FOR PORTIONS OF THE AREA SUNDAY BASED ON CURRENT FORECAST TRACK OF HURRICANE IKE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Sep 9, 1:19 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 119 PM CDT TUE SEP 9 2008 MSZ028-029-091920- WEBSTER MS-MONTGOMERY MS- 119 PM CDT TUE SEP 9 2008 SHOWERS AND THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER NORTHERN MONTGOMERY AND WEBSTER COUNTIES. THE AREA OF HEAVY RAIN EXTENDS FROM 3 MILES SOUTH OF WINONA TO WALTHAL TO MANTEE. RAINFALL RATES WERE FROM 1 TO 2 INCHES PER HOUR. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. PEOPLE IN MONTGOMERY AND WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Sep 9, 1:35 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE SEP 9 2008 MSZ032-091905- CHOCTAW MS- 135 PM CDT TUE SEP 9 2008 SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE NEARLY STATIONARY OVER TOLLISON. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER POOR DRAINAGE AREAS. RAINFALL RATES WERE NEAR 2 INCHES PER HOUR...IF RAIN CONTINUES AT THIS RATE FLASH FLOODING MAY DEVELOP. PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:50 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.